Alert archive / Louisiana / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Shreveport, LA

April 14, 201117 parishes in Louisiana; 14 counties in Texas

NWS Shreveport, LA issued this red flag warning at Apr 14, 2011, 3:29 PM CDT for 17 parishes in Louisiana; 14 counties in Texas. It took effect at Apr 15, 2011, 10:00 AM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2011, 3:29 PM CDT (20:29 UTC)
In effect from
Apr 15, 2011, 10:00 AM CDT
Expired
Apr 15, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Shreveport, LA
All 31 counties

Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Cherokee County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 2:02 PM CDTNON-TSTM WND DMGHenderson, TXTREES DOWN ALONG FM 95 NEAR SOUTHERN COUNTY LINE AND 8 MILES FROM HENDERSON ON FM 782. ADDITIONAL TREES DOWN ON HWY 323.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS84 KSHV 142029
RFWSHV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT THU APR 14 2011

...CRITICAL FIRE DANGER LIKELY ACROSS PORTIONS OF NORTHEAST TEXAS 
AND NORTHERN LOUISIANA ON FRIDAY...

.A COLD FRONTAL PASSAGE ON FRIDAY WILL RESULT IN STRONG WINDS AND
VERY DRY CONDITIONS ACROSS THE REGION...CREATING A VERY DANGEROUS
SCENARIO FOR THE GROWTH AND SPREAD OF WILDFIRES.

TXZ124>126-136>138-149>153-165>167-151400-
/O.NEW.KSHV.FW.W.0001.110415T1500Z-110416T0000Z/
WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
329 PM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. 

A STRONG COLD FRONT WILL BE MOVING INTO THE REGION ON OR SHORTLY
BEFORE SUNRISE FRIDAY MORNING. WINDS WILL BRIEFLY BECOME NORTHWEST
BEHIND THE COLD FRONT...BEFORE BECOMING MORE WESTERLY BY LATE
MORNING INTO THE AFTERNOON HOURS. EXPECT SUSTAINED WINDS NEAR 20
MPH WITH GUSTS UPWARDS OF 30 TO 35 MPH BY LATE MORNING...INTO THE
AFTERNOON HOURS. SKIES WILL CLEAR QUICKLY BEHIND THE FRONT AND THE
WESTERLY WIND COMPONENT WILL ALLOW TEMPERATURES TO WARM QUICKLY
DURING THE DAY FRIDAY. RELATIVE HUMIDITY VALUES WILL FALL RAPIDLY
FRIDAY MORNING WITH MINIMUM VALUES NEAR 20 PERCENT LIKELY BY MID
TO LATE AFTERNOON ON FRIDAY.

THERE WILL BE A CHANCE OF WETTING RAIN ACROSS THE REGION ALONG AND
AHEAD OF THE FRONTAL BOUNDARY TONIGHT BUT ANY PRECIPITATION THAT
DEVELOPS WILL NOT BE ENOUGH TO COMBAT THE DRY FUELS ACROSS THE
REGION WHICH ARE CURRENTLY AT CRITICAL TO EXTREME VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

LAZ001>006-010>014-017>022-151400-
/O.NEW.KSHV.FW.W.0001.110415T1800Z-110416T0000Z/
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-
329 PM CDT THU APR 14 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY. 

A STRONG COLD FRONT WILL BE MOVING INTO THE REGION BY MID TO LATE
MORNING ON FRIDAY. WINDS WILL QUICKLY BECOME WEST TO SOUTHWEST
BEHIND THE FRONTAL BOUNDARY ON FRIDAY. EXPECT SUSTAINED WINDS
NEAR 20 MPH WITH GUSTS UPWARDS OF 30 TO 35 MPH...ESPECIALLY 
DURING THE AFTERNOON HOURS. SKIES WILL CLEAR QUICKLY BEHIND THE
FRONT AND THE WESTERLY WIND COMPONENT WILL ALLOW TEMPERATURES TO
WARM QUICKLY FRIDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL
FALL RAPIDLY BEHIND THE FRONTAL PASSAGE WITH MINIMUM VALUES NEAR
20 PERCENT LIKELY BY LATE AFTERNOON ON FRIDAY.

THERE WILL BE A CHANCE OF WETTING RAIN ACROSS THE REGION LATE 
TONIGHT AND FRIDAY MORNING ALONG AND AHEAD OF THE FRONTAL
BOUNDARY...BUT ANY PRECIPITATION THAT DEVELOPS WILL NOT BE ENOUGH
TO COMBAT THE CURRENT DRY FUELS ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

13
2 follow-up statements
225 
WWUS84 KSHV 151209
RFWSHV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 AM CDT FRI APR 15 2011

...CRITICAL FIRE DANGER LIKELY ACROSS PORTIONS OF NORTHEAST TEXAS
AND NORTHERN LOUISIANA TODAY...

.A COLD FRONTAL PASSAGE TODAY WILL RESULT IN STRONG WINDS AND
VERY DRY CONDITIONS ACROSS THE REGION...CREATING A VERY DANGEROUS
SCENARIO FOR THE GROWTH AND SPREAD OF WILDFIRES.

TXZ124>126-136>138-149>153-165>167-160000-
/O.CON.KSHV.FW.W.0001.110415T1500Z-110416T0000Z/
WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
709 AM CDT FRI APR 15 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

A STRONG COLD FRONT WILL MOVE THROUGH THE ENTIRE REGION TODAY.
WINDS WILL BRIEFLY BECOME NORTHWEST BEHIND THE COLD FRONT...BEFORE
BECOMING MORE WESTERLY BY LATE THIS MORNING INTO THE AFTERNOON
HOURS. EXPECT SUSTAINED WINDS NEAR 20 MPH WITH GUSTS UPWARDS OF 30
TO 35 MPH BY LATE MORNING...INTO THE AFTERNOON HOURS. SKIES HAVE
CLEARED IN THE WAKE OF THE COLD FRONT AND THE WESTERLY WIND
COMPONENT WILL ALLOW TEMPERATURES TO WARM QUICKLY DURING THE DAY.
RELATIVE HUMIDITY VALUES WILL FALL RAPIDLY THIS MORNING WITH
MINIMUM VALUES NEAR 20 PERCENT LIKELY BY MID TO LATE AFTERNOON.

WHILE THERE WAS A WETTING RAIN LATE LAST NIGHT AND EARLY THIS
MORNING...THE PRECIPITATION THAT FELL WILL NOT BE ENOUGH TO
COMBAT THE DRY FUELS ACROSS THE REGION WHICH ARE CURRENTLY AT
CRITICAL TO EXTREME VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

LAZ001>006-010>014-017>022-160000-
/O.CON.KSHV.FW.W.0001.110415T1800Z-110416T0000Z/
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-
709 AM CDT FRI APR 15 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

A STRONG COLD FRONT WILL BE MOVING INTO THE REGION LATER THIS
MORNING. WINDS WILL QUICKLY BECOME WEST TO SOUTHWEST BEHIND THE
FRONTAL BOUNDARY. EXPECT SUSTAINED WINDS NEAR 20 MPH WITH GUSTS
UPWARDS OF 30 TO 35 MPH...ESPECIALLY DURING THE AFTERNOON HOURS.
SKIES WILL CLEAR QUICKLY BEHIND THE FRONT AND THE WESTERLY WIND
COMPONENT WILL ALLOW TEMPERATURES TO WARM QUICKLY TODAY. RELATIVE
HUMIDITY VALUES WILL FALL RAPIDLY BEHIND THE FRONTAL PASSAGE WITH
MINIMUM VALUES NEAR 20 PERCENT LIKELY BY LATE AFTERNOON.

WHILE THERE WAS A WETTING RAIN ACROSS THE REGION EARLY THIS
MORNING...THE PRECIPITATION WILL NOT BE ENOUGH TO COMBAT THE
CURRENT DRY FUELS ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

13
055 
WWUS84 KSHV 152020
RFWSHV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT FRI APR 15 2011

...CRITICAL FIRE DANGER WILL CONTINUE THROUGH EARLY THIS EVENING
ACROSS PORTIONS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...

.STRONG WEST TO NORTHWEST WINDS COMBINED WITH A VERY DRY 
ATMOSPHERE ACROSS THE REGION...WILL CONTINUE CREATING A VERY
DANGEROUS SCENARIO FOR THE GROWTH AND SPREAD OF WILDFIRES.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
160000-
/O.CON.KSHV.FW.W.0001.000000T0000Z-110416T0000Z/
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
320 PM CDT FRI APR 15 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

IN THE WAKE OF A STRONG COLD FRONT WHICH PASSED THROUGH THE
REGION TODAY...WEST TO NORTHWEST WINDS HAVE BEEN SUSTAINED NEAR
20 MPH WITH GUSTS APPROACHING 40 MPH ACROSS A FEW LOCATIONS. 
THE STRONG WINDS HAVE COMBINED WITH VERY LOW RELATIVE HUMIDITY
VALUES NEAR 20 PERCENT THIS AFTERNOON. THESE CONDITIONS WILL 
CONTINUE THROUGH 7 PM THIS EVENING BEFORE WINDS GRADUALLY BEGIN
TO WEAKEN SLIGHTLY WITH THE RELATIVE HUMIDITY INCREASING CLOSER
TO SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

13

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this red flag warning went out at Apr 14, 12:04 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Apr 14, 12:04 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT THU APR 14 2011

.DISCUSSION...
ADDED SOME SLIGHT CHANCE POPS TO THE EASTERN ZONES FOR THE ONGOING
SHOWER ACTIVITY THAT CONTINUES TO MOVE NORTH FROM N CNTRL LA INTO
SRN AR. ALSO LOWERED MAX TEMPS FOR THIS AFTERNOON BY A DEGREE OR
TWO AREAWIDE DUE TO THE EXTENSIVE CLOUD COVER.

UPDATED PRODUCTS HAVE BEEN SENT.  /09/

&&

.PREV DISCUSSION... /ISSUED 1025 AM CDT THU APR 14 2011/

DISCUSSION...
POTENTIAL STILL EXISTS FOR SIGNIFICANT SEVERE WEATHER ACROSS
PORTIONS OF THE CWA TODAY. DRYLINE IS ALREADY BECOMING WELL
ESTABLISHED WEST OF DFW METROPLEX PER 14Z SFC ANALYSIS AND SHOULD
BE LOCATED ROUGHLY PARALLEL TO AND JUST EAST OF I-35 BY MID
AFTERNOON. THE SEVERE THREAT WILL CONTINUE INTO THE EVENING AND
OVERNIGHT HOURS AND EXTENDS AS FAR SOUTH AS THE I-20 CORRIDOR WITH
THE GREATEST THREAT TO THE NORTH.

SCATTERED SHOWERS CONTINUE THIS MORNING GENERALLY EAST OF A
TEXARKANA TO NATCHITOCHES LINE. NO MAJOR CHANGES ARE PLANNED TO
FORECAST FOR THE REST OF THE MORNING. ANOTHER UPDATE WILL LIKELY
BE SENT SHORTLY BEFORE NOON TO REMOVE MORNING WORDING FROM THE
ZONES.  /09/

AVIATION...
CEILINGS ARE PRETTY MUCH BEHAVING AS EXPECTED ACROSS MOST TERMINAL
LOCATIONS THIS MORNING. EAST TEXAS TERMINALS ARE SEEING MOSTLY VFR
CEILINGS WITH POCKETS OF MVFR ACROSS THE REGION. ELSEWHERE...VFR
CEILINGS AT OR AROUND 4-6KFT WERE PRETTY COMMON WITH THIS MOISTURE
QUICKLY APPROACHING THE MLU AND ELD TERMINAL LOCATIONS. ISENTROPIC
LIFT WAS SUFFICIENT TO PRODUCE ISOLATED SHOWERS ACROSS PORTIONS OF
NORTHWEST AND NORTH CENTRAL LOUISIANA BUT THIS SHOULD CONTINUE TO
TAPER DOWN THROUGH THE MORNING.

A VERY STRONG PRESSURE GRADIENT IS PRESENT ACROSS THE REGION TODAY
AND WITH SUFFICIENT MIXING...EXPECT TO SEE SUSTAINED WINDS NEAR 15KTS
WITH HIGHER GUSTS...ESPECIALLY ACROSS THE NE TX TERMINAL LOCATIONS.

BY LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS...STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A DRYLINE
ACROSS NORTH CENTRAL TEXAS INTO SOUTH CENTRAL OKLAHOMA. THIS ACTIVITY
WILL PUSH INTO SE OK/SW AR/NE TX AND SW AR THIS EVENING INTO THE
OVERNIGHT HOURS. TEMPO AND VCNTY TSTMS ARE ALREADY IN MOST
TERMINAL LOCATIONS AND WILL CONTINUE THIS THINKING WITH THE 18Z
PACKAGE.

PREV DISCUSSION... /ISSUED 856 AM CDT THU APR 14 2011/

DISCUSSION...
SCATTERED SHOWERS HAVE DEVELOPED IN NW LA SOUTH OF I-20. THESE
SHOWERS WILL LIKELY BE CONFINED TO THE EASTERN HALF OF THE CWA
THROUGH THE REMAINDER OF THE MORNING. UPDATED WX/POP/QPF GRIDS FOR
THIS ACTIVITY. UPDATED PRODUCTS HAVE ALREADY BEEN SENT.  /09/

PREV DISCUSSION... /ISSUED 520 AM CDT THU APR 14 2011/

DISCUSSION...
TEMPERATURES RANGING FROM MID 60S WEST...TO MID 50S EAST. SKIES
ARE MOSTLY CLOUDY WITH SOME LOW CLOUDS OVER DEEP EAST TEXAS...BUT
MOST OF THIS IS CIRRUS A PLENTY. THE WATER VAPOR SHOWS MID AND
UPPER LEVEL DRY AIR OVER OK AND N TX...WHICH WILL CLEAR OUT THE
SKIES BY MID TO LATE MORNING AND ENHANCE THE SEVERE THREAT BY
TONIGHT. UNTIL THEN...WARM SUNSHINE WILL PUSH THE MERCURY INTO THE
LOW TO MID 80S TODAY. IT LOOKS LIKE MAV IS THINKING CLOUDY ALL DAY
WITH MID TO UPPER 70S. HOWEVER...MAV TEMPS DO IMPROVE FOR TONIGHT
AND THE REST OF THE SHORT TERM AND HAVE BEEN BLENDED INTO TOMORROW
AND THE WEEKEND. WE WILL MORE THAN LIKELY HAVE A LAKE WIND
ADVISORY FOR TOMORROW FOR MUCH IF NOT ALL OF THE AREA.

BACK TO THE WATER VAPOR...THE NEXT SYSTEM IS FAST ON APPROACH...NOW
OVER THE FOUR CORNERS AND IS STILL FORECAST TO WHIP EAST BECOMING
NEGATIVELY TILTED OVER THE PLAINS. WE WILL BE QUITE WARM AND
CAPPED MUCH OF THE DAY...BUT MID TO LATE AFTERNOON WILL SEE THAT
BEGIN TO CHANGE OVER THE NW CORNER OF THE CWA. NAM IS THE WORSE
CASE SCENARIO WITH A DOUBLE BARREL SURFACE LOW BY 03Z AND HAS I-30
CORRIDOR WITH HELICITY OF 350 TO 450 00-03Z INCREASING TO 500 BY
06Z. 0 TO 1 KM WINDS INCREASING FROM 30 TO 45 KTS. THE 850 TO 700
MB LAYER HAS 8 C/KM LAPSE RATES AND WET BULB ZERO HEIGHTS AROUND
9KFT. IN ADDITION...A PRETTY GOOD AXIS OF CAPE WILL DO BETTER THAN
2000 J/KG. WE HAVE INCLUDED NOT ONLY SOME MAY BE SEVERE WORDING
WHICH HAS BEEN EXPANDED SOUTH TO ALONG I-20...BUT THE I-30 CORRIDOR
TEXT WORDING INCLUDES VARIOUS POSSIBLE THREATS...ISOLATED TORNADOES
ALONG THE WARM FRONT BEOFRE SUNSET AND FOR HAIL AND DAMAGING
WINDS AHEAD OF THE DRY LINE/COLD FRONT DURING MUCH OF THE EVENING
HOURS. THE SYSTEM SHOULD WEAKEN A BIT BEYOND MIDNIGHT.

THE SPC HAS EXPANDED THE SLIGHT RISK FOR THEIR DAY ONE AND
INTRODUCED A MODERATE RISK FROM EXTREME NE TX...TO E OK/W AR AND
SE KN. THE MODELS ARE A BIT FARTHER SOUTH WITH THE WHOLE LOW
PRESSURE STACK AND THIS COULD BE A LONG EVENING AND OVERNIGHT
WITH ONGOING WEATHER. PERHAPS THE WORSE YET THIS SPRING ESPECIALLY
OVER NORTHERN AREAS.

LITTLE CHANGE TO EXTENDED AS MODELS ARE BACK AND FORTH A BIT WITH
THE RAIN...EURO IS THE MOST CONSISTENT OVER THE LAST FEW DAY AND
STILL LIKES BARELY CLEARING ONE SYSTEM AS THE NEXT BRINGS IN MORE
RAIN FOR LATE WEEK...HOPE SO. MEX BLENDED INTO NEXT WEEK. /24/

AVIATION...
MVFR CIGS CONTINUE TO SPREAD N ACROSS E TX THIS MORNING...BENEATH AN
EXTENSIVE CIRRUS CANOPY IN PLACE ACROSS THE REGION. THESE MVFR CIGS
SHOULD REACH THE RED RIVER OF SRN OK/NE TX BETWEEN 12-15Z...AND
COULD AFFECT THE SHV/TXK TERMINALS BRIEFLY DURING THIS TIME AS WELL
BEFORE THEY BEGIN TO MIX OUT BY MID/LATE MORNING. AS THE CIRRUS
CANOPY EXITS THE REGION FROM THE W BY LATE MORNING/MIDDAY...DIURNAL
HEATING WILL LEAD TO THE DEVELOPMENT OF A SCT CU FIELD AREAWIDE AS
LOW LEVEL MOISTURE ADVECTION CONTINUES...AND LOW CIGS THIS MORNING
LIFT. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL EMERGE OUT OVER
THE PLAINS LATE THIS AFTERNOON...WITH INITIAL SHORTWAVE ENERGY
EJECTING NE AHEAD OF THE LOW ACROSS NE TX/SE OK/SW AR HELPING TO
TRIGGER SCT STRONG/SVR CONVECTION BETWEEN 22-00Z...IN VC OF AN NW TO
SE ORIENTED INVERTED SFC TROUGH THAT WILL LIFT NWD THIS EVENING. THE
TXK TERMINAL WILL BE THE MORE PRIME LOCATION FOR SEEING CONVECTION
THIS EVENING...WITH ADDITIONAL REDEVELOPMENT LIKELY THIS EVENING AS
THEY PROGRESS NE ACROSS SE OK/SW AR/EXTREME NE TX. ADDITIONAL
CONVECTION WILL FIRE FARTHER W ACROSS SE OK AFTER 06Z...AND RAPIDLY
PROGRESS ESE ACROSS NE TX/SW AR AND NW LA THROUGH 12Z...ALONG A
STRONG COLD FRONT. THUS...WILL LIKELY MENTION VCTS FOR ALL TERMINALS
EXCEPT LFK WITH THE FROPA IN THE UPCOMING 12Z TAFS. BUT PRIOR TO THE
FROPA...MVFR CIGS WILL AGAIN REDEVELOP/SPREAD NNE ACROSS THE
REGION...BEFORE CIGS QUICKLY LIFT AFTER THE FROPA. SSE WINDS WILL
INCREASE TO 10-15KTS AFTER 15Z...WITH GUSTS TO 18-23KTS ESPECIALLY
DURING THE AFTERNOON AND EVENING. WINDS WILL VEER TO THE SW AND
DIMINISH SLIGHTLY LATE OVER E TX/SE OK/SW AR...WITH THE APPROACH OF
THE FRONT. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  63  74  49  73 /  20  40  20  10  10
MLU  83  66  78  48  72 /  20  40  30  10  10
DEQ  80  55  69  41  70 /  20  60  20  10  10
TXK  81  60  72  44  70 /  20  60  20  10  10
ELD  81  61  73  46  70 /  20  60  30  10  10
TYR  82  58  73  47  74 /  10  30  10  10  10
GGG  83  61  74  47  73 /  10  40  20  10  10
LFK  85  64  79  47  76 /  10  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/13
Hazardous weather outlook, Apr 14, 11:58 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT THU APR 14 2011

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-151200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-
1158 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND CONTINUE INTO THIS EVENING. A STRONG UPPER LOW WILL
MOVE OVER THE AREA TONIGHT. IN ADDITION...A SURFACE LOW MAY
DEVELOP OVER THE I-30 CORRIDOR THIS EVENING...WHICH WOULD ENHANCE
THE TORNADO THREAT. THEN...LATER IN THE EVENING...AS THE DRYLINE
AND COLD FRONT PUSH EASTWARD...MORE THUNDERSTORMS WILL
DEVELOP...SOME WITH LARGE HAIL OR BOWING SEGMENTS CAPABLE OF
PRODUCING DAMAGING WINDS. THE THREAT SHOULD BE COMING TO AN END
AFTER MIDNIGHT AS DRIER AND MORE STABLE AIR SPREADS IN FROM THE
WEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER SOUTH
ARKANSAS. OTHERWISE...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON AND
CONTINUING INTO TONIGHT.

ARZ072-073-LAZ001>006-010>014-TXZ124>126-136>138-150-151-151200-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA-
1158 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A DRYLINE AND COLD FRONT WILL PUSH EASTWARD THIS EVENING AND
OVERNIGHT PRODUCING STRONG TO POSSIBLY SEVERE THUNDERSTORMS...SOME
WITH LARGE HAIL OR BOWING SEGMENTS CAPABLE OF PRODUCING DAMAGING
WINDS. THE THREAT SHOULD BE COMING TO AN AROUND DAYBREAK AS DRIER
AND MORE STABLE AIR SPREADS IN FROM THE WEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER SOUTH
ARKANSAS AND NORTH LOUISIANA. OTHERWISE...THE NEXT CHANCE FOR
THUNDERSTORMS WILL BE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT.

LAZ017>022-TXZ149-152-153-165>167-151200-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1158 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL BE DEVELOPING ALONG A DRYLINE AND COLD FRONT
OVERNIGHT. HOW FAR SOUTH THE DEVELOPING LINE MAY EXTEND IS STILL
UNCERTAIN...BUT THE CHANCE FOR THUNDERSTORMS WILL BE DIMINISHING
DURING THE EARLY PART OF FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER LOUISIANA.
OTHERWISE...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:38 PM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more28 hr

Nearby

Red Flag Warnings in Louisiana, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.